MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548211
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no device history record (dhr) review could be performed.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female patient underwent a breast reconstruction primary procedure with a mentor cpx 4 breast tissue expander 275cc and experienced deflation on the left tissue expander.The deflation was observed as the tissue expander was leaking.As a result, the patient had undergone explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 06/30/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08/13/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device was received with clear fluid.Green material was observed on shell surface.During evaluation, a rent on shell patch junction was observed.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, product evaluation team was precluded from further evaluating the device.No other anomalies were observed.Complaint was confirmed.Mentor performs 100% inspection and testing of all devices prior to release.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.At this time is not possible to determine the origin of the green material observed.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7498995
Report Number1645337-2018-02747
Device Sequence Number333683
Product Code LCJ
UDI-Device Identifier00081317006527
UDI-Public00081317006527
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3548211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
04/18/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date07/02/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR